zbMATH — the first resource for mathematics

Large deviations for heavy-tailed random sums in compound renewal model. (English) Zbl 0977.60034
The object of interest is a doubly stochastic sum \(S_t = \sum_{i=1}^{N(t)} X_i\), where \(N(t)\) is a random variable with finite expectation \(\lambda(t)\), and \(\lambda(t)\) goes to infinity for \(t \to \infty\), and the random variables \(X_i\) are of extended regular variation. The authors determine the tail behaviour of this sum, and relax the assumptions of a theorem of Klüppelberg and Mikosch who considered the same question. Applications to compound renewal models are given.

60F10 Large deviations
60K10 Applications of renewal theory (reliability, demand theory, etc.)
62P05 Applications of statistics to actuarial sciences and financial mathematics
60F05 Central limit and other weak theorems
60G50 Sums of independent random variables; random walks
Full Text: DOI
[1] Cline, D.B.H., Hsing, T., 1991. Large deviation probabilities for sums and maxima of random variables with heavy or subexponential tails. Preprint, Texas A&M University.
[2] Embrechts, P.; Klüppelberg, C.; Mikosch, T., Modelling extremal events for insurance and finance, (1997), Springer Berlin · Zbl 0873.62116
[3] Fuc, D.H., Nagaev, S.V., 1971. Probability inequalities for sums of independent random variables. Theory Probab. Appl. 16, 660-675 (in Russian).
[4] Heyde, C.C., A contribution to the theory of large deviations for sums of independent random variables, Z. wahrscheinlichkeitsth, 7, 303-308, (1967) · Zbl 0158.17001
[5] Heyde, C.C., On large deviation problems for sums of random variables which are not attracted to the normal law, Ann. math. statist., 38, 1575-1578, (1967) · Zbl 0189.51704
[6] Heyde, C.C., On large deviation probabilities in the case of attraction to a nonnormal stable law, Sankyá, 30, 253-258, (1968) · Zbl 0182.22903
[7] Klüppelberg, C.; Mikosch, T., Large deviations of heavy-tailed random sums with applications in insurance and finance, J. appl. probab., 34, 293-308, (1997) · Zbl 0903.60021
[8] Nagaev, A.V., 1969a. Integral limit theorems for large deviations when Cramer’s condition is not fulfilled I, II. Theory Probab. Appl. 14, 51-64, 193-208. · Zbl 0196.21002
[9] Nagaev, A.V., 1969b. Limit theorems for large deviations when Cramer’s conditions are violated. Fiz-Mat. Nauk. 7, 17-22 (in Russian).
[10] Nagaev, S.V., 1973. Large deviations for sums of independent random variables. In: Transactions of the Sixth Prague Conference on Information Theory, Random Processes and Statistical Decision Functions. Academic, Prague, pp. 657-674.
[11] Nagaev, S.V., Large deviations of sums of independent random variables, Ann. probab., 7, 745-789, (1979) · Zbl 0418.60033
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.